MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a swan ganz catheter, lot 65515921, would not capture.Pacer box, cable, and red pins were replaced, but issue continued.Site had to replace the catheter to resolve the issue.There were no patient injuries and no delay.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned (b)(4).The reported event of "had no capture" was confirmed.Continuity testing confirmed open conditions in both distal and proximal circuits.Cut down of the catheter body was performed to expose the pacing lead wires.Distal lead wire was found to be broken at the solder.Proximal lead wire was broken at 1cm from tip.Insulation was not present on the proximal lead wire at the location of damage.The balloon inflated clear and concentric with 1.3 cc air and remained inflated for 5 minutes without leakage.No visible damage was observed from the catheter or returned syringe.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Pacing difficulty was confirmed through product evaluation with the failure code "broken leadwire." as part of manufacturing, a final continuity test is performed to the electrodes during the final inspection.The affected final work order documentation and manufacturing were verified, and no deficiencies were found.In addition, a device history record review was completed and documented that device met all specifications upon distribution.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.The instructions for use states provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
MDR Report Key19840020
Report Number2015691-2024-05683
Device Sequence Number17867478
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421(17)260115(11)240116(10)65515921
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/15/2026
Device Model NumberD97120F5
Device Lot Number65515921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown